Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 90, NWS Binghamton, NY

May 25, 2000Broome County, Delaware County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at May 25, 2000, 6:13 AM EDT for Broome County, Delaware County, New York. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2000, 6:13 AM EDT (10:13 UTC)
Expired
May 25, 2000, 7:15 AM EDT
In force
62 min
Issued by
NWS Binghamton, NY
Area
Whole counties

Counties Broome County, NY, Delaware County, NY

What was reported inside it

TimeReportWhereRemark
May 25, 6:15 AM EDTHail 0.75Treadwell, NYReported between Treadwell and Delhi.
May 25, 6:30 AM EDTHail 1Chenango Bridge, NY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WUUS51 KBGM 251014
SVRBGM
NYC007-025-251115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
613 AM EDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN CENTRAL NEW YORK.
  BROOME COUNTY IN CENTRAL NEW YORK.

* UNTIL 715 AM EDT.

* AT 609 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR CHENANGO BRIDGE...OR ABOUT 2 MILES SOUTH
  OF PORT CRANE...MOVING SOUTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST WINDSOR AND HARPURSVILLE AROUND 620 AM EDT.
  SANFORD AROUND 630 AM EDT.
  DEPOSIT AND STILESVILLE AROUND 635 AM EDT.
  CANNONSVILLE AND HALE EDDY AROUND 640 AM EDT.
  FISHS EDDY AROUND 650 AM EDT.
  EAST BRANCH AND HARVARD AROUND 655 AM EDT.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

BRADY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:55 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, May 25, 2:55 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
255 AM EDT THU MAY 25 2000

SCT SHRA AND A FEW TSRA STILL MOVING ACROSS THE FA. LOOKS LIKE THE
BACK EDGE TO THE PRECIP IS CURRENTLY OVER EASTERN LAKE ERIE. WILL
DECIDE WHETHER TO ADD THE MENTION OF EARLY MORNING SHRA OR NOT AT
THE LAST MINUTE BEFORE SENDING THE ZONES. MID AND UPPER LVL TROF
CONTINUE ACROSS THE REGION TODAY. S/WS CONTINUE TO ROTATE ACROSS
THE FA THRU FRI AFT IN THE NW FLOW. WITH A COLD POOL ALOFT TODAY
EXPECT ANY BREAKS IN THE CLOUDS TO FILL BACK IN WITH STRATOCU. A FEW
SHRA/SPRINKLES MAY EVEN DEVELOP...ESPECIALLY NORTH. WILL GO A BIT
MORE PESSIMISTIC TODAY WITH THE SKY COVER WORDING AND ADD A LOW CHC
POP UP NORTH. WITH NO SIGNIFICANT PRECIP EXPECTED...WILL LET THE
FLASH FLOOD WATCH EXPIRE. TEMPS WILL BE COOL TODAY WITH 850H TEMPS
DROPPING TO AROUND +2C UP NORTH.

SFC HIGH BUILDS IN LATE TONIGHT AND FRI BRINGING DRY WX AND PARTLY
SUNNY SKIES. TEMPS WILL BE A LITTLE WARMER ON FRI.

.BGM...NONE.

SMF

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 5:48 AM EDTSevere Thunderstorm WarningBGMChenango, Delaware47 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.